Scheduled System Maintenance on May 29th, 2015:
IEEE Xplore will be upgraded between 11:00 AM and 10:00 PM EDT. During this time there may be intermittent impact on performance. We apologize for any inconvenience.
By Topic

Asymptotically efficient adaptive allocation rules for the multiarmed bandit problem with switching cost

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Agrawal, R. ; Dept. of Electr. Eng. & Comput. Sci., Michigan Univ., Ann Arbor, MI, USA ; Hedge, M.V. ; Teneketzis, D.

The authors consider multiarmed bandit problems with switching cost, define uniformly good allocation rules, and restrict attention to such rules. They present a lower bound on the asymptotic performance of uniformly good allocation rules and construct an allocation scheme that achieves the bound. It is found that despite the inclusion of a switching cost the proposed allocation scheme achieves the same asymptotic performance as the optimal rule for the bandit problem without switching cost. This is made possible by grouping together samples into blocks of increasing sizes, thereby reducing the number of switches to O(log n). Finally, an optimal allocation scheme for a large class of distributions which includes members of the exponential family is illustrated.<>

Published in:

Automatic Control, IEEE Transactions on  (Volume:33 ,  Issue: 10 )